MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE
Model Number BF-XP160F
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the customer's allegation of numerous broken fibers was not confirmed.The device evaluation found the image turn black and grey during angulation.The channel was torn and leaking.The insertion tube had heavy dents and was crushed.  the investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the evis exera bronchofibervideoscope had numerous broken fibers.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, olympus confirmed the biopsy channel was leaking while the user was handling the device, and water invaded the device.Due to the water invasion, abnormality of electronic parts occurred which led to the malfunction.In addition, the charged coupled device (ccd) unit was damaged by physical stress on insertion section, likely during device handling by the user.The event can be prevented by following the instructions for use (ifu) which state: "important information ¿ please read before use precaution for disappeared or frozen endoscopic image; warning ·follow the precautions given below when handling the instrument.Otherwise, the endoscopic image may disappear unexpectedly or the frozen image may not be restored during the examination.Precaution for disappeared or frozen endoscopic image; caution turn the video system center off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Turn the switch on or off only when the videoscope cable is connected to both the video system center and electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd.Do not touch the electrical contacts inside the electrical connector.Ccd damage may result.3.6 inspection of the endoscopic system inspection of the endoscopic image 4.While observing the palm of your hand, confirm that the wli and nbi endoscopic image is free from noise, blur, fog, or other irregularities.5.Angulate the bending section and confirm that the endoscopic image is free from momentary disappearing or other irregularities.Chapter 5 troubleshooting if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Olympus does not repair accessory parts.If an accessory part becomes damaged, contact olympus to purchase a replacement."" olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17731228
Report Number9610595-2023-13195
Device Sequence Number15088847
Product Code EOQ
UDI-Device Identifier04953170340116
UDI-Public04953170340116
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K033225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP160F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown